Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 2, 2007, 3:55 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2007, 3:55 PM MST (22:55 UTC)
- Expired
- Dec 3, 2007, 1:49 PM MST
- In force
- 22 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 022255 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 355 PM MST SUN DEC 2 2007 ...HIGH WINDS EXPECTED TONIGHT AND MONDAY AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... ...HIGH WIND POSSIBLE TONIGHT THROUGH TUESDAY MORNING NEAR THE CODY FOOTHILLS... .A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TONIGHT AND MONDAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT THROUGH TUESDAY MORNING. WYZ019-030300- /O.UPG.KRIW.HW.A.0013.071203T0600Z-071204T0000Z/ /O.NEW.KRIW.HW.W.0012.071202T2255Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 355 PM MST SUN DEC 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TONIGHT TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. THE STRONGEST WINDS LATE THIS AFTERNOON WERE OCCURRING AROUND BEAVER RIM WHERE WINDS OF 40 TO 55 MPH WHERE BLOWING. AN EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD OVERNIGHT. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH MONDAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-030300- /O.CON.KRIW.HW.A.0013.071203T0300Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 355 PM MST SUN DEC 2 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS...INCLUDING MEETEETSE...CODY AND CLARK WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. IF HIGH WINDS DEVELOP TONIGHT THE MOST LIKELY AREA WILL PROBABLY BE NORTH OF CODY TOWARDS CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY. AN EVEN STRONGER SETUP FOR STRONG TO POTENTIALLY DAMAGING WINDS EXISTS MONDAY NIGHT AND EARLY TUESDAY WHEN EVEN HIGHER WIND SPEEDS ARE POSSIBLE. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ TEAM RIVERTON
4 follow-up statements
000 WWUS75 KRIW 030219 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 719 PM MST SUN DEC 2 2007 ...HIGH WINDS EXPECTED TONIGHT AND MONDAY AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... ...HIGH WIND POSSIBLE TONIGHT THROUGH TUESDAY MORNING NEAR THE CODY FOOTHILLS... .A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TONIGHT AND MONDAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS MONDAY THROUGH TUESDAY MORNING. WYZ019-031030- /O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 719 PM MST SUN DEC 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. SOUTHWEST WINDS WILL INCREASE TONIGHT TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. THE STRONGEST WINDS EARLY THIS EVENING WERE OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF NEAR 40 MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE GRANITE AND RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD OVERNIGHT. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH MONDAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-031030- /O.EXT.KRIW.HW.A.0013.071203T1500Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 719 PM MST SUN DEC 2 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO DESCEND INTO THE LOWER FOOTHILLS TONIGHT...THEREFORE THE HIGH WIND WATCH HAS BEEN DELAYED UNTIL MONDAY MORNING. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS MONDAY... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. IF HIGH WINDS DEVELOP MONDAY THE MOST LIKELY AREA WILL PROBABLY BE NORTH OF CODY TOWARDS CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY. THE STRONGEST AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO DEVELOP MONDAY NIGHT AND EARLY TUESDAY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 030952 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 252 AM MST MON DEC 3 2007 ...HIGH WINDS EXPECTED TO CONTINUE TODAY AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE WITH HIGH WIND POSSIBLE THIS AFTERNOON THROUGH TUESDAY MORNING IN AND NEAR THE CODY FOOTHILLS... .VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE WILL CONTINUE THROUGH THE DAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING. WYZ019-032000- /O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 252 AM MST MON DEC 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH THE DAY. THE STRONGEST WINDS EARLY THIS MORNING WERE OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF NEAR 45 MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE GRANITE AND RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP LEVEL WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD TODAY. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH THE DAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-032000- /O.EXT.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 252 AM MST MON DEC 3 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY MORNING. HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO DESCEND INTO THE LOWER FOOTHILLS THIS MORNING...THEREFORE THE HIGH WIND WATCH HAS BEEN DELAYED UNTIL THIS AFTERNOON. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS AFTERNOON/EARLY EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 031941 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1241 PM MST MON DEC 3 2007 ...HIGH WINDS EXPECTED TO CONTINUE TODAY AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE WITH HIGH WIND POSSIBLE THIS AFTERNOON THROUGH TUESDAY MORNING IN AND NEAR THE CODY FOOTHILLS... .VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE WILL CONTINUE THROUGH THE DAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING. WYZ019-032300- /O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1241 PM MST MON DEC 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH THE DAY. THE STRONGEST WINDS EARLY THIS MORNING WERE OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF NEAR 45 MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE GRANITE AND RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP LEVEL WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD TODAY. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH THE DAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-032300- /O.CON.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1241 PM MST MON DEC 3 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH TUESDAY MORNING. HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO DESCEND INTO THE LOWER FOOTHILLS THIS MORNING...THEREFORE THE HIGH WIND WATCH HAS BEEN DELAYED UNTIL THIS AFTERNOON. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS AFTERNOON/EARLY EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 032049 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 149 PM MST MON DEC 3 2007 ...HIGH WINDS EXPECTED TO INCREASE THIS EVENING THROUGH TUESDAY MORNING IN AND NEAR THE CODY FOOTHILLS... .VERY STRONG WIND WILL DEVELOP IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING. WYZ019-032200- /O.CAN.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 149 PM MST MON DEC 3 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WIND HAS CONTINUED TO DECREASE ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WIND OF 25 TO 25 MPH IS EXPECTED THROUGH 7 PM MST THIS EVENING. $$ WYZ002-003-041200- /O.UPG.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/ /O.NEW.KRIW.HW.W.0013.071204T0000Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 149 PM MST MON DEC 3 2007 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST TUESDAY. A STRONG SURFACE PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EARLY EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 2, 3:18 PM MST, 37 minutes earlier.
Area forecast discussion, Dec 2, 3:18 PM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 318 PM MST SUN DEC 2 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY ACTIVE SHORT TERM FORECAST ONCE AGAIN AS HIGH WIND POTENTIAL EXISTS NEAR THE CODY FOOTHILLS FROM LATER THIS EVENING ALL THE WAY INTO TUESDAY MORNING AND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE LATER TONIGHT THROUGH MONDAY. WILL LET THE EVENING CREW MAKE THE FINAL CALL ON THE FIRST PART OF THESE HIGH WIND WATCHES. FOR ZONE 19...WOULD LIKE TO MAKE SURE MORE SURFACE GRADIENT IS GOING TO DEVELOP THIS EVENING BEFORE PULLING THE TRIGGER. BEAVER RIM SENSOR IS THE ONE AREA THAT IS NEAR OR AT HIGH WIND CRITERIA WHILE THE REST OF THE AREA GENERALLY HAS A WAYS TO GO YET. BEST POTENTIAL SHOULD BE LATER THIS EVENING INTO MONDAY BEFORE H7 WINDS TURN NW. OTHER AREA OF CONCERN CONTINUES TO BE THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA WHERE VERY WINDY PERIOD APPEARS TO BE IN STORE INTO TUESDAY MORNING WITH THE HIGHEST RISK OF DAMAGING WINDS BEING MONDAY NIGHT INTO TUESDAY MORNING. CROSS SECTIONS SHOWING STABLE LAYER NEAR MTN TOP BUT NOT SEEING THE NECESSARY INVERSIONS ON THE SOUNDINGS YET. FROUDE CALCULATIONS ARE IN THE .90 TO 1.00 RANGE TONIGHT BASED ON OUR INPUT. POTENTIAL FOR AT LEAST LOCALIZED MOUNTAIN WAVE CONDITIONS STILL EXISTS TONIGHT AND MONDAY. WITH THE RECENT DOWNSWING IN WIND SPEEDS AND UNCERTAINTY...WILL ALLOW THE EVENING CREW TO LOOK AT THE LATEST 00Z DATA BEFORE DECIDING WHETHER TO UPGRADE OR NOT. THE POTENTIALLY MORE DAMAGING WIND EVENT STILL SEEMS TO BE SET UP FOR MONDAY NIGHT WITH SIGNIFICANT MTN TOP STABLE LAYER...SUFFICIENT WIND SPEED...FROUDE NUMBERS NEAR 1 AND IMPRESSIVE CROSS BARRIER THERMAL GRADIENT FOR IMPRESSIVE CHINOOK SETUP AND POTENTIAL JET PASSING JUST TO THE NORTH. IN THE FAR WEST...SNOW WILL INTENSIFY LATER TONIGHT OR MONDAY MORNING AND CONTINUE THROUGH MONDAY NIGHT WITH POTENTIAL FOR HEAVY SNOW AT HIGH END SNOW ADVISORY OR EVENING WARNING CRITERIA. IT IS A LITTLE WARM FOR OPTIMAL SNOW CRYSTAL GROWTH WHICH IS ONE NEGATIVE. DEBATED A WINTER STORM WATCH FOR MONDAY AND MONDAY NIGHT BUT OPTED FOR TO INPUT SOLID SNOW ADVISORY AMOUNTS FOR NOW. I FULLY EXPECT WE WILL NEED AT LEAST AN ADVISORY BY MONDAY MORNING OUT WEST IN THE MOUNTAINS. THE VALLEYS WILL BE TRICKY AS THE WARM AIR MOVES IN AND TEMPERATURES WARM TO NEAR FREEZING MONDAY AFTERNOON. BRIEF DECREASE LIKELY TUESDAY IN ADVANCE OF NEXT SYSTEM CLIPPING NE WYO TUESDAY NIGHT AND WEDNESDAY AND A MORE SIGNIFICANT SYSTEM IMPACTING THE AREA LATER WEDNESDAY AND INTO THE FIRST PART OF THE EXTENDED PERIOD. TRICKY TEMPERATURE AREAS WILL BE THE BASINS LIKE THE WIND RIVER AND BIG HORN WITH INCREASING PRESSURE GRADIENT BUT SNOW COVER AND LOW LEVEL INVERSIONS. USUALLY THE INVERSIONS WIN BUT STILL CONCERNED FOR ESPECIALLY THE WIND RIVER BASIN WITH NW FLOW INCREASING WHICH COULD WORK ITS WAY DOWN FROM DUBOIS EVENTUALLY. WILL BE VERY INTERESTING TO SEE HOW THESE MONDAY AND TUESDAY TEMPERATURES PAN OUT IN THESE AREAS. FOR NOW HAVE KEPT THE PREVIOUS SHIFTS TRENDS BUT IT NEEDS TO BE WATCHED. .LONG TERM...WEDNESDAY THROUGH SUNDAY BETTER AGREEMENT WITH THE LONG RANGE MODELS WED THRU FRI. A WEATHER SYSTEM MOVES INTO THE PACIFIC NW STATES WED AND INTO THE NORTHERN ROCKIES WED NIGHT. THIS WILL LEAD TO A GOOD CHANCE OF SNOW FOR THE MTS AND A SLIGHT CHANCE OF SNOW AT THE LOWER ELEVATIONS...MAINLY WED NIGHT. THE SYSTEM MOVES THROUGH ON THURS. A CHANCE OF LT SNOW IN THE MORNING WITH IMPROVING CONDITIONS IN THE AFTERNOON FROM NW TO SE ACROSS THE REGION. MOSTLY DRY THURS NIGHT WITH SOME FLURRIES IN THE MTS. LITTLE BIT OF RIDGING FOR FRIDAY AS THE FLOW ALOFT BACKS TO THE SW. MODELS DEVELOP AN UPPER LOW ALONG OR JUST OFF THE CALIFORNIA COAST FRIDAY. NOT SURE HOW MUCH MOISTURE WILL FILTER INTO THE AREA FRI PM. PLUS THE MODELS WISH TO SEND A SHORTWAVE THROUGH THE FLOW FRI NIGHT. FOR NOW WILL KEEP LOW PRECIP CHANCE IN THE WESTERN MTS AND THE WESTERN VALLEYS. WILL HAVE LOW PRECIP CHANCES FOR FRI NIGHT PROVIDED THE SHORTWAVE MOVES THROUGH THE AREA. SATURDAY APPEARS TO BE A DRIER DAY FOR NOW WITH SOME MOUNTAIN SNOW SHOWERS POSSIBLE. GFS AND ECMWF MODELS DIFFER NEXT SUN WITH GFS HAVING THE LOW OFF SRN CALIFORNIA WHILE THE ECMWF PICKS IT UP AND MOVES IT INTO ARIZONA. IN THE NORTHERN STREAM...THE GFS BRINGS A SYSTEM ACROSS MONTANA WHILE THE ECMWF IS DEEPER WITH A TROUGH MOVING INTO THE NORTHERN ROCKIES AT 00Z MON. WILL HAVE PRECIP CHANCE IN THE MTS AND OVER THE NORTH ZONES. AS FOR TEMPS...SEASONAL HIGHS AND LOW THROUGH THE PERIOD. SOME AREAS WILL BE MILDER DUE TO SOME WIND AT TIMES. && .AVIATION... VERY WINDY CONDITIONS EXPECTED AT OR INVOF KCPR AND KCOD OVERNIGHT INTO THE MONDAY. WIND SPEEDS OF 30-40KTS WITH GUSTS APPROACHING 50 KTS POSSIBLE IN THESE AREAS. OTHERWISE...BREEZY TO WINDY CONDITIONS EXPECTED FOR KJAC AND KRKS...WITH LIGHT WINDS AT THE REMAINING TAF SITES. SNOW WILL INTENSIFY TONIGHT IN THE WEST...PRIMARILY AFFECTING KJAC...BUT COULD SPREAD TO KBPI AND KPNA MONDAY. EXPECT MVFR CIGS AND VSBYS WITH THE SNOW. && .FIRE WEATHER... STRONG SOUTHWEST WINDS WILL DOMINATE THE WIND CORRIDOR FROM THE RED DESERT TO CASPER THE NEXT COUPLE DAYS WITH POTENTIAL HIGH WINDS NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. THE CODY FOOTHILLS AND NEARBY EAST SLOPE OF THE ABSAROKA MOUNTAINS WILL BE ANOTHER VERY WINDY AREA INTO TUESDAY MORNING. IN THE FAR WEST... SNOW WILL FALL IN THE MOUNTAINS THROUGH AT LEAST MONDAY NIGHT WITH THE HEAVIEST FALLING MONDAY AND MONDAY NIGHT ALONG WITH STRONG PEAK LEVEL WINDS. TEMPERATURES WILL WARM CONSIDERABLY OVER THE NEXT 24 TO 36 HOURS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING FOR WYZ002-003. HIGH WIND WATCH FROM 11 PM MST THIS EVENING THROUGH MONDAY AFTERNOON FOR WYZ019. && SHORT TERM...SKRBAC LONG TERM...AR AVIATION...TWB FIRE WEATHER...SKRBAC
Hazardous weather outlook, Dec 2, 3:51 PM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 351 PM MST SUN DEC 2 2007 WYZ001>020-022>030-031400- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 351 PM MST SUN DEC 2 2007 ...HIGH WIND WARNING FOR THE GREEN MOUNTAINS AND RATTLESNAKE HILLS THROUGH 5 PM MONDAY... ...HIGH WIND WATCH CODY FOOTHILLS AND ABSAROKA MOUNTAINS TONIGHT AND MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH FREQUENT GUSTS TO 60 MPH WILL CONTINUE TO SPREAD ACROSS SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES THIS EVENING. THE WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON BEFORE DIMINISHING. OUTSIDE THIS AREA IN THE REMAINDER OF NATRONA COUNTY AND EASTERN SWEETWATER COUNTIES...WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. ALSO...VERY STRONG WEST WINDS ARE POSSIBLE TONIGHT ALONG THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. AREAS OF LIGHT SNOWFALL ARE EXPECTED IN THE WESTERN MOUNTAINS TODAY...BECOMING MORE WIDESPREAD AND POSSIBLY HEAVIER TONIGHT. TRAVELLERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CHECK THE LATEST ROAD REPORT BEFORE VENTURING OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG WEST WINDS ARE POSSIBLE ALONG THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT FOOTHILLS THROUGH MONDAY MORNING. STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN THE JEFFREY CITY AND MUDDY GAP AREA EASTWARD TO CASPER THROUGH MONDAY NIGHT. SIGNIFICANT SNOWFALL IS POSSIBLE MONDAY AFTERNOON THROUGH MONDAY NIGHT IN THE WESTERN MOUNTAINS. A HIGH WIND WATCH HAS BEEN POSTED FOR THE CODY FOOTHILLS AND THE EAST SLOPES OF THE ABSAROKA MOUNTAINS TONIGHT AND MONDAY MORNING. THE POTENTIAL FOR WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH EXISTS FROM MEETEETSE TO CODY AND CLARK WITH WEST WINDS OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS INCLUDING THE CHIEF JOSEPH HIGHWAY TONIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND STRONG WIND SPEEDS TONIGHT AND MONDAY. THANK YOU. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.